It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board


Epilepsy Board Index
Board Index > Epilepsy | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Hello,

I was only on keppra for about 6 months and the worst side effect (for people around me) was the serious mood/ anger issues I had while on it. I was extremely emotional- crying hysterically one moment and happy the next, and at times, many , many times was a complete bear to my family- yelling and screaming at my husband and children for absolutely no reason or made up in my mind reasons. I hadn't had an argument with my husband in years and within those 6 months I had yelled and screamed at him at least a dozen times with me starting it every time.
I also had this strange sense of hopelessness when on keppra, almost like lack of emotion- but not...I had enough emotion to act like a crazed woman wanting to fight with my family, but I lacked my normal sense of self if you can understand that...
Anyways, if you can at least get your husband to look up keppra rage or side effects of keppra he can get some insight as to what he might be experiencing. If he is willing to listen, let him know that there are other medications out there that can help control seizures and he may feel better on them. He may not even realize that he is having a side effect due to the fact he has been going through the grieving process...

Good luck and I hope your husband finds what he is looking for,

heyloe
There is a term. I believe it was created by patients not doctors, called "kepp-rage". It us used to describe the emotional spells caused by the side effects of Keppra. It seems that anger, and bouts of crying are the most reported. Which one of those will appear is unknown.

I had mild depression when my Dr from the past increased me to 4000, an increase of 1000mg. The symptoms showed up within a couple days. The doc refused to take my call seriously and the side effects remained and worsened in a period of greater than one month! I had the ER instructing me to reduce my dose. They were shocked at the amount they had me taking.

The rate of appearance with this side effect is low. Let the doctor know and see what they will do.

The dose you mentioned (2000/day) isn't an extreme amount. They try to stay under 3000/day, however I am on 4000 without problems from the medication.

--Travis





All times are GMT -7. The time now is 11:07 AM.





2018 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!